Vol. 57, No. 2, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Some new results on odd perfect numbers

G. G. Dandapat, John L. Hunsucker and Carl Pomerance

Vol. 57 (1975), No. 2, 359–364
Abstract

If m is a multiply perfect number (σ(m) = tm for some integer t), we ask if there is a prime p with m = pan, (pa,n) = 1(n) = pa, and σ(pa) = tn. We prove that the only multiply perfect numbers with this property are the even perfect numbers and 672. Hence we settle a problem raised by Suryanarayana who asked if odd perfect numbers necessarily had such a prime factor. The methods of the proof allow us also to say something about odd solutions to the equation σ(σ(n)) = 2n.

Mathematical Subject Classification
Primary: 10A40
Milestones
Received: 16 October 1974
Published: 1 April 1975
Authors
G. G. Dandapat
John L. Hunsucker
Carl Pomerance
Mathematics Department
Dartmouth College
Kemeny Hall
Dartmouth College
Hanover NH 03755
United States
www.math.dartmouth.edu/~carlp